Can Ellaone morning after pill (MAP) cause future period’s to be irregular?
Hi I need some help,
My wife and I had protected sex on the 26th January using a condom, after ejaculation she was “getting off me” and as she got up the condom slipped off I however pulled it out of her, when I did this the semen leaked on my leg.
We didn’t want to take any risks so she took ellaone MAP less than 12 hours later. Approx 8 days after sex we did a pregnancy test which was negative. She usually as her period around the 17th of the month, she was 14 days late and has no other side effects. After some time she finally had per period successfully on 8th March. The MAP really delayed her period.
She then had her next period okay in April, However it is now May and her period is 5 days late so far.
We have had sex in April but have been very very careful checking each condom after sex to ensure it is intact.
Pls can you advise could she be pregnant or can MAP cause future period’s to be irregular? She has no symptoms of pregnancy
One of the side effects of ellaOne is changes to your menstrual cycle. It usually affects only the next period. However in some cases – although not common – the menstrual cycle may take a couple of months to return to normal. From the info you provided in regards to the use of condom , it seems that ellaOne Morning After Pill is the cause of the delay you mention.
Thanks for the query..
Ellaone MAP is an emergency contraceptive pill containing active ingredient Uripristal acetate.
Yes it can cause delay in period or an irregular menstrual cycle.
As she still have a delay and you are sexually active doing an urine pregnancy test is not a bad idea although if you safely use condoms she is at a lesser probability of getting pregnant but still being safe is better.